MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ BIPOLAR PACING CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ BIPOLAR PACING CATHETER; CATHETER, FLOW DIRECTED
Model Number D97120F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after insertion of this bipolar pacing swan-ganz catheter, it did not sense.No further information was available.There was no allegation of patient injury.The device was available for evaluation.
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
Finally, no product was received for evaluation.Patient demographics unable to be obtained.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on available information, and since no product sample nor objective evidence was provided for investigation, a definite root cause is unable to be determined.There are manufacturing controls to avoid potential causes related to the reported malfunction.
 
Additional Manufacturer Narrative
Updated section d9 (device availability) h6 (type of investigation), h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).Finally, the product was received by our product evaluation laboratory for a full examination.The report of pacing issue could not be confirmed.As received, no visible damage or abnormality was observed from catheter body, balloon or windings.Continuity testing was performed on the distal and proximal circuits and there were no open, intermittent, or short conditions observed.The balloon inflated clear and concentric with 1.3 cc air and the balloon remained inflated for 5 min.Without leakage.Based on further engineering evaluation, the report of pacing issue was unable to be confirmed since the unit was returned for evaluation, and no defect was found; therefore a product non-conformance or device failure could not be confirmed.

Brand Name
SWAN-GANZ BIPOLAR PACING CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key20459424
Report Number2015691-2024-07864
Device Sequence Number7881143
Product Code DYG
UDI-Device Identifier00690103150421
UDI-Public(01)00690103150421(17)250608(11)230609(10)65099263
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2025
Device Model NumberD97120F5
Device Lot Number65099263
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/15/2024
01/10/2025
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date11/21/2024
01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown